MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC TFNA SCREW 100MM - STERILE; ROD,FIXATION,INTRAMEDULLARY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC TFNA SCREW 100MM - STERILE; ROD,FIXATION,INTRAMEDULLARY
Model Number 04.038.100S
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient information is unknown.Date of event is unknown.Implant date is unknown.Complainant part is not expected to be returned for manufacturer review/investigation.Therapy date of concomitant device is unknown.Without a lot number the device history records review could not be completed.The manufacture date is unknown.The investigation could not be completed; no conclusion could be drawn, as no product was received.Patient code: revision surgery needed due to device cut out.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the patient underwent extraction of a trochanteric femoral nail advanced (tfna )nail on (b)(6) 2018 due to screw cut out.The patient then underwent a total hip replacement.Patient outcome was unknown.The procedure was successfully completed.There was no surgical delayed reported.Concomitant devices involved: tfna screw 100mm sterile (part #04.038.100s, lot # unknown, quantity # 1), tfna intermediate nail ( part # 04.037.144s, lot # h491637, quantity # 1), titanium distal locking screw ( part # 04.005.528s, lot # unknown, quantity # 1).This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device history record (dhr) review: part number: 04.038.100s; lot number: h406762; date of manufacture: 15 august 2017; place of manufacture: elmira; part expiration date: 31 july 2027; nonconformance noted: n/a.Description of dhr review: a review of the device history record revealed no complaint related anomalies.The device history record shows this lot of trochanteric fixation nail advanced (tfna) screw 100mm sterile product was processed through the normal manufacturing and inspection operations with no rework nor nonconformities noted.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.A review of the raw material device history record revealed this lot met all specifications with no non-conformance noted.This raw material lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.The investigation could not be completed; no conclusion could be drawn, as no product was received.Corrected data: device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Concomitant devices involved: tfna intermediate nail ( part # 04.037.144s, lot # h491637, quantity # 1), titanium distal locking screw ( part # 04.005.528s, lot # unknown, quantity # 1).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.N evaluation was performed for the subject device: investigation flow: device interaction/functional visual inspection: the complaint device was not returned for analysis.Visual inspection performed at customer quality (cq) of the provided photo showed wear consistant with implantation and explantation.However, no damage that would contribute to the reported complaint condition was observed.No x-rays/radiographs showing the reported cut-out condition were provided, therefore this complaint was not able to be confirmed.Functional test: a relevant functional test to replicate the reported complaint condition was not able to be performed at cq because this was a post operative event and the complaint device was not returned.Document / specification review: the complaint device was manufactured in august 2017.A review of the device history record revealed no complaint related anomalies.The device history record shows this lot of tfna screw 100mm sterile product was processed through the normal manufacturing and inspection operations with no rework nor nonconformities noted.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.A review of the raw material device history record revealed this lot met all specifications with no non-conformance noted.This raw material lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.Tabulated product drawing 04_038_070 for the family of titanium trochanteric fixation nail advanced (tfna) screws was reviewed during this investigation.No product design issues or discrepancies were observed.Dimensional inspection: a dimensional inspection relevant to this complaint condition was not able to be performed at cq because the complaint device was not returned for analysis.Risk documentation: the risk assessment for tfna addresses the hazard and this complaint condition is adequately covered by the risk assessment.Conclusion: a root cause for the reported cut-out condition was not able to be determined based on the provided information.This complaint was not able to be confirmed based on the provided information, no product design issues or manufacturing discrepancies that would contribute to the reported complaint condition were identified during this investigation, the calculcated occurrence rate does not exceed the estimated rate in the dcrm and no new patient harms were identified as a result of this investigation.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
TFNA SCREW 100MM - STERILE
Common Device Name
ROD,FIXATION,INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7607293
Report Number2939274-2018-52519
Device Sequence Number11108443
Product Code HSB
UDI-Device Identifier10886982098511
UDI-Public(01)10886982098511
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K131548
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.038.100S
Device Catalogue Number04.038.100S
Device Lot NumberH406762
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/18/2018
Supplement Date Received by Manufacturer06/19/2018
07/13/2018
Initial Report FDA Received Date06/15/2018
Supplement Report FDA Received Date07/12/2018
07/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR